Alert archive / Texas / River Flood Warnings in 2022
River Flood Warning 4, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Aug 20, 2022, 2:41 PM CDT for Brewster County, Texas. It took effect at Aug 21, 2022, 5:30 AM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2022, 2:41 PM CDT (19:41 UTC)
- In effect from
- Aug 21, 2022, 5:30 AM CDT
- Expired
- Aug 22, 2022, 5:30 AM CDT
- In force
- 24 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Brewster County, TX
The river
Written for the forecast point Rio Grande at Johnson Ranch (TELT2).
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Aug 20, 1:55 PM CDT, 46 minutes earlier.
Area forecast discussion, Aug 20, 1:55 PM CDT, 46 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
155 PM CDT Sat Aug 20 2022
...New SHORT TERM, LONG TERM, HYDROLOGY...
.SHORT TERM...
(This afternoon through Sunday night)
Issued at 145 PM CDT Sat Aug 20 2022
...Heavy rain and flash flooding expected this afternoon and
overnight along and north of I-20 south to the Davis Mountains and
Presidio Valley...
A busy afternoon and evening is expected as heavy rain has already
begun to develop across portions of southeast NM. Rich moisture in
place (PWATs >1.5"), sufficient instability, and training cells will
likely lead to efficient rainfall rates on the order 2-3 inches
per hour. This will lead to areas of flash flooding, especially
across SE NM and much of the Permian Basin. Have expanded the
Flood Watch to include these locations and extended it through the
overnight hours.
More rain is possible Sunday, but the greatest concern for flooding
looks to be shifting mainly to our east. A cold front will move into
the region during the afternoon and will be a focus for additional
showers in storms. Temperatures will remain below normal through the
weekend.
&&
.LONG TERM...
(Monday through Friday)
Issued at 145 PM CDT Sat Aug 20 2022
By Mon the cold front and primary mid-level theta-e ridge axis
will be shifting swd taking with it the better chance for rain. As
such Mon into Tue will be sort of a transition from recent high
PoPs toward the lower. Mon AM NBM's sct-nmrs SHRA/TSRA still ok (a
little too high) for the ern CWFA and then for the PM sct PoPs
favored in the Davis Mtns-Big Bend-Lower Trans Pecos. Still looks
like unseasonably cool temps will be common. There are
indications of a mid-level trof hanging back across W TX into Tue
seemingly supportive for continuation of sct PoPs into Tue,
especially if daytime heating is sufficient to develop SB
instability. Wed there is more of a definitive push of drier mid-
level air, which confine the higher PoPs across the Lower Trans
Pecos, and Big Bend. Warmer temps will accompany the drier mid-
levels, but still below normal. Mid-level ridging does have an
increased presence Thu, especially across the w, while across the
far swrn and srn reaches of CWFA there remains a chance of
SHRA/TSRA. 7h temps signal the continuation of below normal high
temps. Mid-level ridging farther e still expected on Fri, but this
is ahead of a fairly well captured mid-level trof that may
impact/provide some possibility of change Sat-Sun?
&&
.AVIATION...
(18Z TAFS)
Issued at 1213 PM CDT Sat Aug 20 2022
SHRA continues across SE NM terminals this morning with periodic
MVFR and IFR cigs and visbys. A round of TSRA is expected to
develop this afternoon near the Pecos River and move northeast
affecting most terminals into the evening. Have included tempos as
confidence increases, but there is still some uncertainty on
timing. MVFR/IFR cigs are expected to develop just before sunrise
across the area lasting through the TAF period.
&&
.HYDROLOGY...
Issued at 145 PM CDT Sat Aug 20 2022
Minor to moderate hydrologic impacts remain possible across the
Rio Grande from around Presidio downstream to near Johnson Ranch.
Runoff from tributaries to the north and south of the Rio Grande,
not to mention additional rainfall, through Sun AM are a concern.
Impact are also possible on flashy draws and drainages mainly
west of the Pecos River in Eddy Co..
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 72 90 70 83 / 50 60 60 60
Carlsbad 67 83 66 84 / 60 50 40 40
Dryden 74 93 73 90 / 20 50 50 50
Fort Stockton 70 87 70 85 / 50 60 50 50
Guadalupe Pass 63 76 63 76 / 60 60 40 40
Hobbs 68 85 66 81 / 70 40 40 40
Marfa 62 82 62 81 / 50 70 50 60
Midland Intl Airport 71 89 69 83 / 60 50 50 50
Odessa 73 88 71 83 / 60 50 50 50
Wink 71 88 69 86 / 50 40 40 40
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch through Sunday morning for Andrews-Borden-Chinati
Mountains-Crane-Davis Mountains-Davis Mountains Foothills-
Dawson-Eastern Culberson County-Ector-Gaines-Guadalupe
Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Howard-Loving-Marfa Plateau-Martin-Midland-Mitchell-
Presidio Valley-Reeves County Plains-Scurry-Van Horn and
Highway 54 Corridor-Ward-Winkler.
NM...Flood Watch through Sunday morning for Central Lea County-Eddy
County Plains-Guadalupe Mountains of Eddy County-Northern
Lea County-Southern Lea County.
&&Hazardous weather outlook, Aug 20, 2:04 PM CDT, 37 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 204 PM CDT Sat Aug 20 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-211915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 204 PM CDT Sat Aug 20 2022 /104 PM MDT Sat Aug 20 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. Scattered to numerous shower and storms are expected this afternoon and tonight across Southeast New Mexico, southward to the Davis Mountains, the Marfa Plateau, and parts of the Permian Basin. The main concern with these storms will be heavy rain that could produce flooding and flash flooding. A Flash Flood Watch is in effect through 7 AM CDT/6 AM MDT Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms are likely each day through Tuesday and may produce heavy rainfall which could result in flash flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:09 PM CDT | Areal Flood Advisory | MAF | Loving, Winkler | 3 hr |
| Aug 19, 8:16 PM CDT | Special Weather Statement | MAF | Loving | 44 min |
| Aug 19, 8:21 PM CDT | Flash Flood Warning | MAF | Loving, Winkler | 54 min |
| Aug 19, 9:04 PM CDT | Flash Flood Warning | MAF | Culberson, Loving, Reeves | 3 hr |
| Aug 19, 9:12 PM CDT | Flash Flood Warning | MAF | Loving | 3 hr |
| Aug 20, 8:00 AM CDT | River Flood Warning | MAF | Presidio | 24 hr |
| Aug 20, 8:29 AM CDT | Areal Flood Advisory | MAF | Gaines | 4 hr |
| Aug 20, 10:41 AM CDT | Flash Flood Warning | MAF | Culberson | 6 hr |
| Aug 20, 3:45 PM CDT | Special Weather Statement | MAF | Brewster | 45 min |
| Aug 20, 3:56 PM CDT | Areal Flood Advisory | MAF | Midland | 3 hr |
| Aug 20, 4:22 PM CDT | Flash Flood Warning | MAF | Culberson | 113 min |
| Aug 20, 6:34 PM CDT | Flash Flood Warning | MAF | Midland | 3 hr |
| Aug 20, 3:23 PM CDT | Flash Flood Warning | MAF | Eddy | 3 hr |
| Aug 20, 4:48 PM CDT | Special Weather Statement | MAF | Lea | 42 min |
| Aug 20, 5:18 PM CDT | Flash Flood Warning | MAF | Eddy, Lea | 57 min |
| Aug 20, 5:28 PM CDT | Special Weather Statement | MAF | Lea | 47 min |
| Aug 20, 6:57 PM CDT | Areal Flood Advisory | MAF | Lea | 2 hr |
Nearby
River Flood Warnings in Texas, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.